Alert archive / Maryland / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Pittsburgh, PA

May 26, 2011Garrett County, Maryland; Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 26, 2011, 4:11 PM EDT for Garrett County, Maryland; Tucker County, West Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 4:11 PM EDT (20:11 UTC)
Expired
May 26, 2011, 5:00 PM EDT
In force
49 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Garrett County, MD, Tucker County, WV

The radar

The Sterling radar (KLWX), 163 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:31 PM EDTHAIL 0.75Davis, WV
May 26, 4:34 PM EDTTSTM WND DMGDavis, WVLARGE TREE REPORTED DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:42 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS51 KPBZ 262011
SVRPBZ
MDC023-WVC093-262100-
/O.NEW.KPBZ.SV.W.0079.110526T2011Z-110526T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GARRETT COUNTY IN WESTERN MARYLAND...
  EASTERN TUCKER COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLACKWATER FALLS...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CANAAN VALLEY STATE PARK...                 BLACKWATER FALLS...
  THOMAS...             KEMPTON...            GATZMER...
  GORMAN...             KITZMILLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 3910 7961 3945 7921 3941 7916 3939 7916
      3934 7926 3929 7930 3929 7935 3920 7947
      3919 7947 3922 7935 3922 7930 3919 7929
      3916 7932 3910 7934 3907 7930 3898 7945
TIME...MOT...LOC 2012Z 226DEG 20KT 3911 7944

$$
2 follow-up statements
535 
WWUS51 KPBZ 262022
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
422 PM EDT THU MAY 26 2011

MDC023-WVC093-262100-
/O.CON.KPBZ.SV.W.0079.000000T0000Z-110526T2100Z/
GARRETT MD-TUCKER WV-
422 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR TUCKER AND GARRETT COUNTIES...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GATZMER...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  THOMAS...             GATZMER...           
  CANAAN VALLEY STATE PARK...                 BLACKWATER FALLS...
  KEMPTON...            GORMAN...             KITZMILLER...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA.

LAT...LON 3910 7961 3945 7921 3941 7916 3939 7916
      3934 7926 3929 7930 3929 7935 3920 7947
      3919 7947 3922 7935 3922 7930 3919 7929
      3916 7932 3910 7934 3907 7930 3898 7945
TIME...MOT...LOC 2022Z 212DEG 32KT 3920 7937

$$


15
641 
WWUS51 KPBZ 262035
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EDT THU MAY 26 2011

MDC023-WVC093-262100-
/O.CON.KPBZ.SV.W.0079.000000T0000Z-110526T2100Z/
GARRETT MD-TUCKER WV-
435 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR TUCKER AND GARRETT COUNTIES...

AT 431 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR GORMAN...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  GATZMER...            GORMAN...             KITZMILLER...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA.

LAT...LON 3919 7946 3920 7943 3922 7944 3920 7949
      3945 7921 3939 7916 3934 7926 3929 7930
      3929 7935 3923 7944 3920 7942 3921 7938
      3921 7936 3915 7939
TIME...MOT...LOC 2035Z 224DEG 32KT 3930 7931

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:20 PM EDT, 51 minutes earlier.

Area forecast discussion, May 26, 3:20 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT THU MAY 26 2011

.SYNOPSIS...
A LARGE SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER
OHIO VALLEY TONIGHT, AND PROVIDE PERIODS OF SHOWERS AND
THUNDERSTORMS INTO FRIDAY NIGHT. HIGH PRESSURE, COMING FROM THE
SOUTH, WILL BRING DRY AND MUCH WARMER WEATHER THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
WARM AND HUMID CONDITIONS WILL CONTINUE TONIGHT AHEAD OF A WEAK
COLD FRONT. SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF THE FRONT
CAN BE EXPECTED THIS EVENING. SOME STORMS MAY REACH SEVERE LIMITS
ESPECIALLY SOUTH OF THE MASON DIXON LINE.

SHOWERS WILL WEAKEN AFTER MIDNIGHT INTO THE EARLY MORNING HOURS.
THE COLD FRONT WILL ALSO WEAKEN AS IT MOVES SLOWLY AND LIKELY
BECOME DIFFUSE BY FRIDAY AFTERNOON AS IT MOVES INTO THE RIDGE TO
THE EAST. THERE WILL STILL BE A RISK OF SCATTERED THUNDERSTORM FRIDAY
AFTERNOON BUT LESS RISK OF ANY SEVERE STORMS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
BY LATE FRIDAY THE WEAK SURFACE LOW AND COLD FRONT WILL BE GONE
WITH THE REMAINING TROF MERGING WITH THE WARM FRONT OF THE
NEXT SYSTEM. THE UPPER LEVEL SYSTEM HAVE OPENED UP WITH JUST A
WAKE SHORTWAVE TROUGH OVER THE REGION.

THIS TROUGH WILL SLOWLY MOVE EASTWARD AND SHOULD CLEAR THE REGION
BY SAT MORNING. WILL STILL LEAVE IN A MENTION OF SHOWERS FOR A
PORTION OF SATURDAY IN THE EAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS ARE SHOWING AGREEMENT FOR AN EXTENDED DRY
PERIOD BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY.
INCREASING MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS BY
WEDNESDAY. BUT A RETURN TO DRY WEATHER AS THE WEAK SHORT WAVE
MOVES EAST OF THE DISTRICT. MUCH ABOVE NORMAL TEMPS ARE EXPECTED
FOR THE FORECAST PERIOD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM OVER INDIANA IS PROGGED TO MAKE ONLY VERY SLOW
EASTWARD PROGRESS THROUGH THE TAF PERIOD. SCATTERED THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON AS SURFACE TEMPERATURES WARM
AND SOUTHWEST FLOW BRINGS INCREASED LOW LEVEL MOISTURE INTO THE
REGION. MAINLY MVFR RESTRICTIONS ARE EXPECTED IN STORMS...BUT BRIEF
IFR CONDITIONS ARE LIKELY IN STRONGER CELLS ALONG WITH GUSTS OVER
30 KT. OUTSIDE OF STORMS...SOUTHWEST SURFACE WINDS WILL RANGE
BETWEEN 12 AND 22 KTS.

AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE LATER TONIGHT WITH
GENERALLY VFR CONDITIONS AND SURFACE WINDS SUBSIDING TO 5 TO 10 KT.
POTENTIAL EXISTS FOR RESTRICTIONS IN AREAS OF SHOWERS AND SCATTERED
STORMS AGAIN FRIDAY AFTERNOON AND EVENING.

RECENT ECMWF MODEL OUTPUT SHOWS RIDGING BUILDING INTO THE UPPER OHIO
VALLEY REGION LATE IN THE WEEKEND. THIS FEATURE SHOULD PROVIDE DRY,
MAINLY VFR CONDITIONS FOR SUNDAY THROUGH TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 26, 1:57 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EDT THU MAY 26 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-271800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-
157 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT. THE
MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-WVZ012-021>023-041-271800-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
157 PM EDT THU MAY 26 2011

...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT. THE
MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 2:26 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     KENNARD                 41.47N  80.34W
05/26/2011                   MERCER             PA   911 CALL CENTER

            LARGE BRANCHES AND POWER LINES DOWN

&&

EVENT NUMBER PBZ1100772

098
Special weather statement, May 26, 3:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT THU MAY 26 2011

WVZ041-262000-
TUCKER WV-
328 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TUCKER COUNTY...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GATZMER...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 7948 3920 7945 3920 7940 3921 7938
      3921 7936 3922 7935 3922 7930 3919 7929
      3916 7932 3910 7934 3909 7931 3907 7929
      3906 7930
Special weather statement, May 26, 3:42 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT THU MAY 26 2011

OHZ041-050-PAZ013-014-020-029-WVZ001-262015-
BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-LAWRENCE PA-
WASHINGTON PA-
342 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT BEAVER...EXTREME NORTHWESTERN
WASHINGTON...NORTHEASTERN JEFFERSON...NORTHERN HANCOCK...SOUTHEASTERN
COLUMBIANA...SOUTHEASTERN LAWRENCE AND WEST CENTRAL BUTLER
COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
MANCHESTER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SHIPPINGPORT AROUND 350 PM...BEAVER AROUND
355 PM...BEAVER FALLS AROUND 400 PM...ELLWOOD CITY AROUND 405 PM...
FOMBELL AROUND 410 PM AND MORAINE STATE PARK AROUND 415 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4102 8018 4086 7996 4045 8050 4057 8068
Special weather statement, May 26, 3:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT THU MAY 26 2011

PAZ031-WVZ012-021-022-262030-
GREENE PA-MARION WV-MONONGALIA WV-WETZEL WV-
351 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN WETZEL...
NORTHWESTERN MONONGALIA...SOUTH CENTRAL GREENE AND WESTERN MARION
COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRANGEVILLE...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR HOMEWOOD AROUND 400 PM...MCCLELLAN AROUND 405
PM...RAGTOWN AROUND 410 PM...DAYBROOK AROUND 415 PM...PENTRESS AROUND
420 PM AND KIRBY AROUND 425 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3943 8029 3947 8048 3945 8051 3944 8051
      3943 8052 3943 8053 3944 8055 3988 8022
      3976 7997 3942 8028
Special weather statement, May 26, 3:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT THU MAY 26 2011

MDZ001-WVZ023-041-262045-
GARRETT MD-PRESTON WV-TUCKER WV-
352 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PRESTON...
SOUTHWESTERN GARRETT AND TUCKER COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF PLEASANT RUN...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR THOMAS AROUND 410 PM...KEMPTON AROUND 415
PM...SILVER LAKE AROUND 420 PM...REDHOUSE AROUND 425 PM AND GORMAN
AROUND 430 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3903 7978 3906 7978 3941 7946 3931 7928
      3929 7930 3929 7935 3921 7945 3921 7947
      3919 7947 3920 7940 3921 7938 3921 7930
      3897 7956
Special weather statement, May 26, 4:09 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT THU MAY 26 2011

PAZ029-031-075-WVZ021-022-262045-
FAYETTE PA-GREENE PA-MARION WV-MONONGALIA WV-WASHINGTON PA-
409 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL AFFECT GREENE...NORTH CENTRAL
MARION...NORTHWESTERN MONONGALIA...SOUTHEASTERN WASHINGTON AND WEST
CENTRAL FAYETTE COUNTIES...

AT 406 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST
OF DAYBROOK...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORM.

THIS STORM WILL BE NEAR BROCK...BLACKSVILLE...PENTRESS...AND WORLEY
AROUND 415 PM...KIRBY...GUMP...BRANT HILL...AND FAIRCHANCE AROUND 420
PM...FORDYCE AND GARARDS FORT AROUND 425 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4021 8029 4003 7977 3953 8019 3963 8039

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:18 PM EDTSevere Thunderstorm WarningPBZGarrett26 min
May 25, 9:29 PM EDTSpecial Weather StatementPBZHancock31 min
May 26, 3:28 PM EDTSpecial Weather StatementPBZTucker32 min
May 26, 3:42 PM EDTSpecial Weather StatementPBZHancock33 min
May 26, 3:51 PM EDTSpecial Weather StatementPBZMarion39 min
May 26, 3:52 PM EDTSpecial Weather StatementPBZTucker53 min
May 26, 4:21 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston39 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.